Get your Health question answered in 3 easy steps
A Doctor will be with you shortly
Ask a Doctor Now
136 Doctors are Online

Left foot is hurting and hurting to walk. Redness in side of foot and ankle. Took steroids. What could it be?

User rating for this question
Very Good
Answered by

Orthopaedic Surgeon
Practicing since : 1998
Answered : 4917 Questions
Hi! 32 yr old male here. Very healthy not on medications of any sort. A couple months ago the heel of my left foot began hurting to the point it would hurt to walk. I thought it would pass did not think anything of it. Not long after while I was at work all of a sudden my ankle began swelling there was redness down the side of my foot and ankle and it was painful to touch. A couple days later the swelling went down pain went away and it began bruising as if I had sprain it, however, I had not injured it. It went away for a couple weeks and returned again doing the same thing just on top of my foot. Went to the doctor they did Xrays and blood work no infections and no "gout"?? if that's how its spelled. Doctor gave me steroids and it seemed to clear it up. NOW a week later its moved to my left shin its red and painful to touch??? any ideas what this might be??
Posted Fri, 8 Nov 2013 in Bones, Muscles and Joints
Answered by Dr. Vaibhav Gandhi 22 minutes later
Brief Answer:
It can be auto immune disorder.

Detailed Answer:

I have studied your case.
As per your history and presentation there is possibility of systemic autoimmune diseases which is involving multiple parts.
I will advise to do blood investigation for autoimmune diseases, investigation like ANA,dsDNA, ssDNA may help.

Another possibility of malignancy can be kept ,MRI of involved ankle will help to see for any XXXXXXX lesion.

Till time take rest and you can use supportive splint and improve immunity to combat against illness.

Hope this answers your query. If you have additional questions or follow up queries then please do not hesitate in writing to us. I will be happy to answer your queries.

Wishing you good health.

Take care
Above answer was peer-reviewed by
Share on Facebook
Share on Twitter
Share on Google+
Question is related to
Diseases and Conditions

The user accepted the expert's answer

Ask a Sports Med Specialist

© Ebix, Inc. All Rights Reserved.
All the information, content and live chat provided on the site is intended to be for informational purposes only, and not a substitute for professional or medical advice. You should always speak with your doctor before you follow anything that you read on this website. Any health question asked on this site will be visible to the people who browse this site. Hence, the user assumes the responsibility not to divulge any personally identifiable information in the question. Use of this site is subject to our Terms & Conditions
Already Rated.
Your rating:

Ask a Doctor